Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

Faithful Abelian Groups of Infinite Rank

Ulrich Albrecht
Proceedings of the American Mathematical Society
Vol. 103, No. 1 (May, 1988), pp. 21-26
DOI: 10.2307/2047520
Stable URL: http://www.jstor.org/stable/2047520
Page Count: 6
  • Read Online (Free)
  • Download ($30.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Faithful Abelian Groups of Infinite Rank
Preview not available

Abstract

Let $B$ be a subgroup of an abelian group $G$ such that $G/B$ is isomorphic to a direct sum of copies of an abelian group $A$. For $B$ to be a direct summand of $G$, it is necessary that $G$ be generated by $B$ and all homomorphic images of $A$ in $G$. However, if the functor $\operatorname{Hom}(A, -)$ preserves direct sums of copies of $A$, then this condition is sufficient too if and only if $M \otimes_{E(A)} A$ is nonzero for all nonzero right $E(A)$-modules $M$. Several examples and related results are given.

Page Thumbnails

  • Thumbnail: Page 
21
    21
  • Thumbnail: Page 
22
    22
  • Thumbnail: Page 
23
    23
  • Thumbnail: Page 
24
    24
  • Thumbnail: Page 
25
    25
  • Thumbnail: Page 
26
    26